Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 79, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Oct 23, 2021, 3:45 PM CDT. It took effect at Oct 24, 2021, 1:00 PM CDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2021, 3:45 PM CDT (20:45 UTC)
- In effect from
- Oct 24, 2021, 1:00 PM CDT
- Expired
- Oct 26, 2021, 3:15 AM CDT
- In force
- 38 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
954 WHUS73 KDLH 232045 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 345 PM CDT Sat Oct 23 2021 LSZ142>147-150-240845- /O.NEW.KDLH.SC.Y.0079.211024T1800Z-211026T1000Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 345 PM CDT Sat Oct 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 5 AM CDT TUESDAY... * WHAT...Northeast to East winds 15 to 25 kt with gusts up to 30 kt and waves 4 to 7 ft expected. Waves occasionally to 9 feet. * WHERE...Portions of western Lake Superior. * WHEN...From 1 PM Sunday to 5 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-140-141-148-240845- /O.NEW.KDLH.SC.Y.0079.211024T1800Z-211026T1000Z/ Chequamegon Bay-Bayfield to Oak Point WI- Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN-Oak Point to Saxon Harbor WI- 345 PM CDT Sat Oct 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 5 AM CDT TUESDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Chequamegon Bay-Bayfield to Oak Point WI, Grand Portage to Grand Marais MN, Grand Marais to Taconite Harbor MN and Oak Point to Saxon Harbor WI. * WHEN...From 1 PM Sunday to 5 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
7 follow-up statements
136 WHUS73 KDLH 240828 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 328 AM CDT Sun Oct 24 2021 LSZ140-141-242030- /O.EXT.KDLH.SC.Y.0079.211024T1800Z-211026T0400Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 328 AM CDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM CDT MONDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...From 1 PM this afternoon to 11 PM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ142>147-150-242030- /O.CON.KDLH.SC.Y.0079.211024T1800Z-211026T1000Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 328 AM CDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM CDT TUESDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and waves 4 to 8 ft expected. * WHERE...Portions of Lake Superior. * WHEN...From 1 PM this afternoon to 5 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-148-242030- /O.CON.KDLH.SC.Y.0079.211024T1800Z-211026T1000Z/ Chequamegon Bay-Bayfield to Oak Point WI- Oak Point to Saxon Harbor WI- 328 AM CDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM CDT TUESDAY... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt. Waves 4 to 8 ft are expected from Oak Point to Saxon Harbor. * WHERE...Oak Point to Saxon Harbor WI and Chequamegon Bay- Bayfield to Oak Point WI. * WHEN...From 1 PM this afternoon to 5 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
374 WHUS73 KDLH 241453 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 953 AM CDT Sun Oct 24 2021 LSZ142>147-150-250300- /O.CON.KDLH.SC.Y.0079.211024T1800Z-211026T1000Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 953 AM CDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM CDT TUESDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and waves 4 to 8 ft expected. * WHERE...Portions of Lake Superior. * WHEN...From 1 PM this afternoon to 5 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-148-250300- /O.CON.KDLH.SC.Y.0079.211024T1800Z-211026T1000Z/ Chequamegon Bay-Bayfield to Oak Point WI- Oak Point to Saxon Harbor WI- 953 AM CDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM CDT TUESDAY... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt. Waves 4 to 8 ft are expected from Oak Point to Saxon Harbor. * WHERE...Oak Point to Saxon Harbor WI and Chequamegon Bay- Bayfield to Oak Point WI. * WHEN...From 1 PM this afternoon to 5 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-141-250300- /O.CON.KDLH.SC.Y.0079.211024T1800Z-211026T0400Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 953 AM CDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM CDT MONDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...From 1 PM this afternoon to 11 PM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
086 WHUS73 KDLH 242046 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 346 PM CDT Sun Oct 24 2021 LSZ142>147-150-250900- /O.CON.KDLH.SC.Y.0079.000000T0000Z-211026T1000Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 346 PM CDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT TUESDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 4 to 7 ft. * WHERE...Portions of Lake Superior. * WHEN...Until 5 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-148-250900- /O.CON.KDLH.SC.Y.0079.000000T0000Z-211026T1000Z/ Chequamegon Bay-Bayfield to Oak Point WI- Oak Point to Saxon Harbor WI- 346 PM CDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT TUESDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft. * WHERE...Oak Point to Saxon Harbor WI and Chequamegon Bay- Bayfield to Oak Point WI. * WHEN...Until 5 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-141-250900- /O.CON.KDLH.SC.Y.0079.000000T0000Z-211026T0400Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 346 PM CDT Sun Oct 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT MONDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 1 to 4 ft. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 11 PM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
523 WHUS73 KDLH 250842 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 342 AM CDT Mon Oct 25 2021 LSZ140-141-252100- /O.EXT.KDLH.SC.Y.0079.000000T0000Z-211025T2100Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 342 AM CDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northeast winds around 15 kt with gusts up to 25 kt and waves 2 to 5 ft. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ142>147-150-252100- /O.CON.KDLH.SC.Y.0079.000000T0000Z-211026T1000Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 342 AM CDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT TUESDAY... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft. * WHERE...Portions of Lake Superior. * WHEN...Until 5 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-148-252100- /O.CON.KDLH.SC.Y.0079.000000T0000Z-211026T1000Z/ Chequamegon Bay-Bayfield to Oak Point WI- Oak Point to Saxon Harbor WI- 342 AM CDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT TUESDAY... * WHAT...East to northeast winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft. * WHERE...Oak Point to Saxon Harbor WI and Chequamegon Bay- Bayfield to Oak Point WI. * WHEN...Until 5 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ Melde
949 WHUS73 KDLH 251503 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1003 AM CDT Mon Oct 25 2021 LSZ121-251615- /O.CAN.KDLH.SC.Y.0079.000000T0000Z-211026T1000Z/ Chequamegon Bay-Bayfield to Oak Point WI- 1003 AM CDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished to 5 to 10 knots, with waves diminishing as well. Thus, the Small Craft Advisory has been cancelled. $$ LSZ142>148-150-260315- /O.CON.KDLH.SC.Y.0079.000000T0000Z-211026T1000Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1003 AM CDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT TUESDAY... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft. * WHERE...Portions of Lake Superior. * WHEN...Until 5 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-141-252100- /O.CON.KDLH.SC.Y.0079.000000T0000Z-211025T2100Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 1003 AM CDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northeast winds 10 to 20 kts with gusts to 25 kts and waves 2 to 4 ft. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
027 WHUS73 KDLH 252141 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 441 PM CDT Mon Oct 25 2021 LSZ142>148-150-260945- /O.CON.KDLH.SC.Y.0079.000000T0000Z-211026T1000Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 441 PM CDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT TUESDAY... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft. * WHERE...Portions of Lake Superior. * WHEN...Until 5 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
684 WHUS73 KDLH 260815 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 315 AM CDT Tue Oct 26 2021 LSZ142-143-262015- /O.CAN.KDLH.SC.Y.0079.000000T0000Z-211026T1000Z/ /O.NEW.KDLH.SC.Y.0080.211026T1800Z-211027T1200Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 315 AM CDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...East winds 15 to 20 kt with gusts to 25 knots and waves 3 to 6 ft expected. * WHERE...Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...From 1 PM this afternoon to 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ150-262015- /O.CAN.KDLH.SC.Y.0079.000000T0000Z-211026T1000Z/ /O.NEW.KDLH.SC.Y.0080.211026T1800Z-211027T0900Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 315 AM CDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM CDT WEDNESDAY... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...From 1 PM this afternoon to 4 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ144>147-262015- /O.CAN.KDLH.SC.Y.0079.000000T0000Z-211026T1000Z/ /O.NEW.KDLH.SC.Y.0080.211026T2100Z-211027T0900Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- Port Wing to Sand Island WI-Sand Island to Bayfield WI- 315 AM CDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT WEDNESDAY... * WHAT...East winds 15 to 20 kt with gusts to 25 knots and waves 2 to 5 ft expected. * WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI, Port Wing to Sand Island WI and Sand Island to Bayfield WI. * WHEN...From 4 PM this afternoon to 4 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ148-260915- /O.CAN.KDLH.SC.Y.0079.000000T0000Z-211026T1000Z/ Oak Point to Saxon Harbor WI- 315 AM CDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The wind and waves have diminished this morning. $$ LSZ140-141-262015- /O.NEW.KDLH.SC.Y.0080.211026T1800Z-211027T1200Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 315 AM CDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT WEDNESDAY... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...From 1 PM this afternoon to 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ Melde
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 1:08 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Oct 23, 1:08 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Duluth MN 108 PM CDT Sat Oct 23 2021 .DISCUSSION...(Today through Friday) Issued at 348 AM CDT Sat Oct 23 2021 Summary: chances of light lake-effect precipitation will linger this morning along the Lake Superior snowbelt region. Largely dry conditions will be common for this afternoon through the day Tuesday, despite an area of low pressure that will approach the region Sunday night into Monday. Chances of rain showers will return for Tuesday night through Thursday, along with a slight warm-up by the end of the week. This morning, we continue to see light lake-effect precipitation streaming off Lake Superior across northern Wisconsin, impacting areas from the Bayfield Peninsula towards the U.P. of Michigan. This is due to northerly flow over western Lake Superior, along with 850- sfc delta-T values in the neighborhood of 10 to 15 degrees C due to lake temperatures around 45 to 50 degrees F. A rain/snow mixture is expected with this lake-effect, with little, if any, snow accumulations. The remainder of the day today will be dry as the lake-effect precipitation diminishes due to drier air filtering in along an area of high pressure. A mix of clear skies and clouds early will give way to more sunshine across our southern areas this afternoon. High temperatures today will be similar to yesterday, with lower 40s to the north and mid to upper 40s to the south. Dry conditions will continue Saturday night through Tuesday, despite an area of low pressure that will develop out of Colorado and translate across the Corn Belt region. The better forcing for ascent will remain to our south, so not expecting any precipitation with this low pressure system. However, some additional cloud cover and gusty northeast winds will develop, especially for areas downstream of Lake Superior. We will continue to see highs in the 40s for Sunday and Monday, warming up a bit more on Tuesday, thanks to southerly winds. Chances of rain will increase Tuesday night as a longwave upper- level trough builds into the region. There are some timing differences among the models with this round of precipitation, but confidence is quite high for a period of cool rain from Wednesday night into Thursday. High temperatures will continue to be in the 40s to lower 50s, with a slight warm-up by next Saturday into the lower to middle 50s. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 109 PM CDT Sat Oct 23 2021 Early morning stratus and fog has lifted to a stratocumulus field over the area that is expected to linger through much of the rest of the day, even as ceilings slowly rise, but should remain MVFR this afternoon with periods of VFR. Winds will generally be light and variable at less than 10kts through the TAF period. Tonight IFR fog is possible once again for at least KDLH, but it is also possible for KBRD and perhaps also KHIB. Strong northeast winds are expected to develop on Sunday which is likely to produce lower clouds for KDLH, but for now have put in an MVFR ceiling and we will have to see how it develops. && .MARINE... Issued at 1020 AM CDT Sat Oct 23 2021 Quiet conditions remain in place for today and tonight with light north winds and a ridge of high pressure overhead. On Sunday, a low pressure system passing to the south will causing winds to turn northeast and increase, causing building waves through much of western Lake Superior. By early Sunday evening, gusts of 25 to 30 knots and waves of 4 to 6 feet or greater will be possible. A Small Craft Advisory will likely be needed beginning Sunday afternoon. The hazardous conditions are expected to linger into Monday before winds diminish. && .PRELIMINARY POINT TEMPS/POPS... DLH 45 30 44 35 / 10 0 10 0 INL 43 28 45 27 / 10 10 0 0 BRD 46 30 48 31 / 0 10 10 0 HYR 47 26 49 30 / 10 0 10 10 ASX 48 28 48 35 / 20 10 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...JTS AVIATION...LE MARINE...LE
Hazardous weather outlook, Oct 23, 3:19 AM CDT, 12 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 319 AM CDT Sat Oct 23 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-241030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 319 AM CDT Sat Oct 23 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed today or tonight. LSZ121-140>148-150-241030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 319 AM CDT Sat Oct 23 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Persistent east to northeast winds will create a prolonged period of higher waves hazardous to small craft from Sunday afternoon into Monday. Small Craft Advisories may be needed. Melde More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.